My daughter is 14 and has allergies. She takes Zyrtec and does well with it. Lately she has been sick alot. her father insists it is her allergies, I disagree. She tells me she is sick of being sick. What can make a child always have a runny nose and cough? Is it that the Zyrtec may not be working anymore?
Your daughter’s symptoms seem to be due to hay fever or allergic rhinitis. Allergic rhinitis is a collection of symptoms, predominantly in the nose and eyes, caused by airborne particles of dust, dander, or plant pollens in people who are allergic to these substances.
Pls contact an allergic specialist and get skin tests like skin ***** test done. In this a small amount of allergen is introduced into the skin of the forearm and the reaction of the skin is noted. If there is any redness then that person is allergic to the allergen introduced.
You can also get blood tests like RAST done.If the tests come out positive, then apart from the medical treatment, avoidance of the particular allergen is the best treatment.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.